MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 538421
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 4f 100 cm judkins right (jr4) infiniti diagnostic catheter broke in half during injection.The device separated while hooking up to the injector, occurring in the patient but exterior to the body, allowing it to be simply removed.There was no reported patient injury.The catheter did not become entrapped at any point.The intended procedure was reported to be a left heart catheterization (lhc), which was completed using another infiniti catheter, and no contralateral approach was used.The vessel characteristics at the target site were normal, with no calcification, tortuosity, stenosis, acute angle, or bifurcation noted.The access site was the right renal artery (rra), also without calcification, tortuosity, stenosis, acute angle, or bifurcation.The device was not pulled from the packaging by the hub, nor was it torqued or steered by the hub.No difficulties were encountered in inserting, advancing, or withdrawing the device.The product was stored and handled according to the instructions for use (ifu), and no device damage was noticed prior to opening the package.There was no difficulty removing the device from sterile packaging, and it was prepped per the ifu without difficulty.No procedural cd was available.
 
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 4f 100 cm judkins right (jr4) infiniti diagnostic catheter broke in half during injection.The device separated while hooking up to the injector, occurring in the patient but exterior to the body, allowing it to be simply removed.There was no reported patient injury.The catheter did not become entrapped at any point.The intended procedure was reported to be a left heart catheterization (lhc), which was completed using another infiniti catheter, and no contralateral approach was used.The vessel characteristics at the target site were normal, with no calcification, tortuosity, stenosis, acute angle, or bifurcation noted.The access site was the right renal artery (rra), also without calcification, tortuosity, stenosis, acute angle, or bifurcation.The device was not pulled from the packaging by the hub, nor was it torqued or steered by the hub.No difficulties were encountered in inserting, advancing, or withdrawing the device.The product was stored and handled according to the instructions for use (ifu), and no device damage was noticed prior to opening the package.There was no difficulty removing the device from sterile packaging, and it was prepped per the ifu without difficulty.No procedural cd was available.A non-sterile unit of product cath 4f inf 100 cm jr4 was received for analysis coiled inside a clear plastic bag.The device was unpacked to perform the product evaluation.The unit presented a separated condition located approximately 99 cm from the distal tip, with no other notable findings.Dimensional analysis was performed to verify the outer and inner diameters of the catheter near the damage, and the results were within specification.Visual inspection of the separated edges under magnification showed elongation and diameter reduction consistent with tensile and twist stress beyond the material yield strength.The separated luer hub section showed no damage to the strain relief, indicating the separation occurred within the body of the catheter.Overall, dimensional and visual evaluations were within specification, and the condition observed is consistent with material overload rather than a manufacturing or design-related deficiency.The reported malfunction ¿catheter (body/shaft) ¿ separated¿ was confirmed during the evaluation.The exact cause of the reported event cannot be found.We acknowledge the customer's report that the device was handled per the ifu.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal or manipulation, avoid excessive force.¿ and ¿treat all 4f (1.35 mm) catheters and smaller french sizes with extra care to prevent kinking or separation.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22852067
Report Number9616099-2025-01346
Device Sequence Number14557652
Product Code DQO
UDI-Device Identifier10705032014618
UDI-Public(01)10705032014618(17)280229(10)18432544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number538421
Device Lot Number18432544
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/28/2025
10/07/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date08/28/2025
10/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ACIST INJECTOR
Patient SexUnknown